Not logged in.

Contribution Details

Type Journal Article
Scope Discipline-based scholarship
Title Matching with externalities
Organization Unit
  • Marek Pycia
  • M Bumin Yenmez
Item Subtype Original Work
Refereed Yes
Status Published in final form
  • English
Journal Title Review of Economic Studies
Publisher Oxford University Press
Geographical Reach international
ISSN 0034-6527
Volume 90
Number 2
Page Range 948 - 974
Date 2023
Abstract Text We incorporate externalities into the stable matching theory of two-sided markets. Extending the classical substitutes condition to markets with externalities, we establish that stable matchings exist when agent choices satisfy substitutability. We show that substitutability is a necessary condition for the existence of a stable matching in a maximal-domain sense and provide a characterization of substitutable choice functions. In addition, we extend the standard insights of matching theory, like the existence of side-optimal stable matchings and the deferred acceptance algorithm, to settings with externalities even though the standard fixed-point techniques do not apply.
Digital Object Identifier 10.1093/restud/rdac032
PDF File Download from ZORA
Export BibTeX
Keywords Economics and econometrics, matching with externalities, deferred acceptance algorithm, substitutability, labour markets with couples
Additional Information Earlier published as ECON Working Paper No. 392: